Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Relapse of HCV
Nov 25, 2006

I was treated for HCV with Pegylated inerferon weekly inj. of 180ml & 800mg. of Ribavarin daily.My viral load was less than 600 copies after 3 months.I have taken the treatment for 6 months.But after 6 months of stopping the treatment there is relapse & viral load is 4,21000 copies.Pl. advise me for further course of action which can be taken Manju

Response from Dr. McGovern

I would start treatment again and treat for nine months after you obtain a non-detectable viral load since a major meta analysis suggested that the main issue is to have no detectable virus for a significant amount of time (9 months).

If you have genotype 3 infection, you may simply fall into a category of patients who need longer therapy than six months due to high viral load at baseline and slower response to therapy.

Don't be discouraged. I think you will due well over time. Another course of action is to wait (if you can) for newer therapies to come out over the next several years.



Previous
What is it?
Next
PLEASE HELP! SO WORRIED

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement